Strong Wind, Polk
- When
- March 8, 3:30 AM EST
- Where
- Polk forecast zone
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.002, -85.188 (the zone’s center; the record gives no point)
Gwinnett: The Atlanta Journal-Constitution reported that a couple of trees and power lines were blown down in the Lilburn area and between Lawrenceville and Buford. One of the downed power lines was near the Mall of Georgia.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
Gwinnett: The Atlanta Journal-Constitution reported that a couple of trees and power lines were blown down in the Lilburn area and between Lawrenceville and Buford. One of the downed power lines was near the Mall of Georgia. Some 2700 residents in the area were left without power during the incident.Oconee: A storm spotter reported that strong wind gusts associated with a cold front and a line of showers blew down several trees, as well as power and cable lines in the area.Polk: The Cedartown Standard reported that strong wind gusts associated with a cold front and a line of showers caused some minor damage to some machinery at a Cedartown business. Another resident of Cedartown reported that a trampoline in their yard was blown 350 feet down the street over two rows of trees and some power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 8, 3:07 AM EST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 307 AM EST TUE MAR 8 2005 .SHORT TERM... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH FRONTAL SYSTEM MOVING THROUGH THE STATE THIS MORNING. THESE SHOWERS SHOULD BE EAST OF THE AREA BY 12Z TODAY WITH INCREASING NW WINDS SHORTLY THERE AFTER. SOUTHERN EXTENT OF THE FRONTAL SYSTEM ROTATES THROUGH GEORGIA THIS MORNING...WITH COLD...DRY AIR FILTERING INTO FORECAST AREA THIS AFTERNOON. HAVE ISSUED A LAKE WIND ADVISORY THROUGH 4PM WITH SUSTAINED WINDS OF 15 TO 25 MPH EXPECTED ACROSS NORTH AND CENTRAL GEORGIA. WILL CONTINUE WITH COOLER TEMPERATURES TONIGHT WITH LOWS IN THE 20S NORTH AND 30S SOUTH. HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE GULF COAST STATES THROUGH WED MORNING...THEN MOVE EAST OF THE REGION AS NEXT SHORTWAVE BRINGS MORE PRECIP TO GA WED EVENING. .LONG TERM... NO CHANGES PLANNED && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 49 28 52 32 / 0 10 20 30 ATHENS 52 29 54 33 / 0 10 20 30 GAINESVILLE 48 28 51 29 / 0 10 20 30 ROME 51 28 52 34 / 0 10 20 30 COLUMBUS 58 33 56 40 / 0 10 20 30 MACON 60 33 55 36 / 20 0 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... GA...NONE. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 AM EST MON MAR 7 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081137- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1118 AM EST MON MAR 7 2005 .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT... .SYNOPSIS... A STRONG COLD FRONT ACROSS THE MID MISSISSIPPI RIVER VALLEY WILL MOVE INTO NORTHWEST GEORGIA LATE THIS EVENING AND ACROSS THE REMAINDER OF NORTH AND CENTRAL GEORGIA OVERNIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONTAL SYSTEM...WITH A FEW STORMS POSSIBLY SEVERE MAINLY TONIGHT. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND LIGHTNING. .DISCUSSION... A STRONG UPPER LEVEL TROUGH WILL WILL DIG SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS WILL PUSH A COLD FRONT THROUGH GEORGIA OVERNIGHT. STRONG UPPER LEVEL WINDS WILL ACCOMPANY THIS SYSTEM THROUGH GEORGIA. WINDS NEAR 5 THOUSAND FEET ABOVE THE GROUND WILL INCREASE TO AROUND 50 KNOTS DURING THE NIGHT. THE AIR MASS OVER NORTH AND CENTRAL GEORGIA SHOULD DESTABILIZE THIS AFTERNOON AND TONIGHT BUT CAPES SHOULD REMAIN LESS THAN 500 J/KG. HOWEVER ANY THUNDERSTORMS THAT DO FORM COULD TAP THE STRONGER WINDS ALOFT AND CAUSE ISOLATED SEVERE WIND DAMAGE AT THE SURFACE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 209 AM EST TUE MAR 8 2005 GAZ069-079>081-090-091-080745- 209 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TAYLOR...CHATTAHOOCHEE...MARION...CRAWFORD...TALBOT AND UPSON COUNTIES UNTIL 245 AM EST... AT 204 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM 7 MILES NORTH OF CARSONVILLE TO 17 MILES SOUTHWEST OF BOX SPRINGS...MOVING EAST AT 55 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 AM EST TUE MAR 8 2005 GAZ051-060>062-072-073-082-080800- 229 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BIBB...JONES...BALDWIN...HANCOCK...PUTNAM...WARREN AND TALIAFERRO COUNTIES UNTIL 300 AM EST... AT 218 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM 7 MILES NORTH OF SHOULDERBONE TO 10 MILES WEST OF ARKWRIGHT...MOVING EAST AT 50 MPH. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 AM EST TUE MAR 8 2005 GAZ092>095-080815- 238 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SCHLEY...MACON...HOUSTON AND PEACH COUNTIES UNTIL 315 AM EST... AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM 9 MILES NORTHWEST OF FORT VALLEY TO 7 MILES SOUTHWEST OF WALLS CROSSING...MOVING EAST AT 60 MPH. WIND GUSTS OF 40 MPH ARE LIKELY WITH THESE STORMS. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH AROUND 315 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 AM EST TUE MAR 8 2005 GAZ061-062-073>076-083-084-080830- 300 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN TWIGGS... WILKINSON...BALDWIN...WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL 330 AM EST... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM JEWELL TO HUBER...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 MPH ARE LIKELY WITH THIS LINE STORMS. THE THREAT IS EXPECTED TO DIMINISH AROUND 330 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 316 AM EST TUE MAR 8 2005 GAZ096-105-107-080845- 316 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN PULASKI...BLECKLEY AND DOOLY COUNTIES UNTIL 345 AM EST... AT 309 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM COLEY TO PINEHURST...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 MPH ARE LIKELY WITH THESE SHOWERS AND STORMS. THE THREAT IS EXPECTED TO DIMINISH BY 345 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 AM EST TUE MAR 8 2005 GAZ074-076-085-097-109-080915- 330 AM EST TUE MAR 8 2005 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DODGE...LAURENS...JOHNSON...WASHINGTON AND JEFFERSON COUNTIES UNTIL 415 AM EST... AT 319 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM STAPLETON TO 20 MILES WEST OF EASTMAN...MOVING EAST AT 50 MPH. WIND GUSTS OF 40 MPH ARE POSSIBLE WITH THIS LINE. THE THREAT IS EXPECTED TO DIMINISH AROUND 415 AM EST. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The national radar mosaic for the moment the first event began.
3 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440021, 5440022, 5440020.